The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.

Follow up check up
Last Post 27 May 2024 10:32 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
kaiUser is Offline New Member New Member Posts:
--
22 May 2024 09:08 AM
    Hi elaine, I hope u are well. Thank you for all the reply to my post i really appreciated it. I went to see endocrinologist today and discuss about my latest lab result for whisc i mentioned to my previous post that my FT3 & FT4 were within normal ramge. he said it wise decision that i declined to other doctor to increase the dose of my PTU. He told me to continue the same dosage of my PTU 100mg twice a day and change my propanalol to bisoprolol 2.5mg once a day i told him that i feel great and i donthave anymore palpitations and decrease my propanalol to 10mg once a day from 20mg twice a day. He told me that i dont have palpitations because of my propanalol and he doesnt me to have that proble, so he decided to me to bisoprolol. He reviewed all my blood test and also prescribed colecalciferol 40,000 units per week for atleast 4months as my vitamin D is very low. He also added ferrous sulfate as my ferretin is low. He said he will do another blood test again in 12 weeks time to see if i need to decrease the dose of my PTU? My questions is do i need to really have that bisoprolol? And is it ok to do blood test in 12 weeks is not too lomg? What if i go hypo before that? Thank you so much
    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:4084
    --
    27 May 2024 10:32 PM
    Hi,
    Usually a beta blocker is only used for the first 6-8 weeks because by then your thyroid hormone levels are in range so you shouldn't be having a high heart rate or palpitations. You're on a low dose but it's always good to wean so if you stop you could first try using it every other day and then every 3rd day before stopping.
    12 weeks is a long time to go without labs until you're on a real low dose of PTU. The earliest symptoms of hypothyroidism are typically anxiety and depression although for some people its fatigue, constipation or decreased libido. Watch for these symptoms and if you notice any call and see if you can have labs sooner. I suspect you''ll be able to decrease your dose within the next few weeks. Best, Elaine
    You are not authorized to post a reply.





     ELAINE-MOORE.COM
    Graves' Disease and Autoimmune Disease Education
    Copyrighted by Elaine Moore © 2008-2025   |   All Rights Reserved. All writing and images copyrighted.
    Copyright Notices and Disclaimers  Designed & Developed by VESWEB Using DNN 2008